Alert archive / Virginia / Flash Flood Warnings in 2009
Flash Flood Warning 75, NWS Blacksburg, VA
NWS Blacksburg, VA issued this flash flood warning at Jul 27, 2009, 12:54 AM EDT for Smyth County, Virginia. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 27, 2009, 12:54 AM EDT (04:54 UTC)
- Expired
- Jul 27, 2009, 4:14 AM EDT
- In force
- 3 hr
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Flood severity
- None
County Smyth County, VA
The radar
The Roanoke radar (KFCX), 114 km from the middle of the area, began a volume at 04:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 4.9 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 523 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 1992 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 111 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS51 KRNK 270454
FFWRNK
VAC173-271045-
/O.NEW.KRNK.FF.W.0075.090727T0454Z-090727T1045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
1254 AM EDT MON JUL 27 2009
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SMYTH COUNTY IN SOUTHWEST VIRGINIA
* UNTIL 645 AM EDT.
* AT 1245 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED VERY HEAVY RAIN REPEATED THUNDERSTORM ACTIVITY THE
WARNED AREA. RADAR ESTIMATED RAINFALL OVER THE PAST 3 HOURS IS OVER
2 INCHES IN PARTS OF WESTERN SMYTH COUNTY.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HUNGRY
MOTHER STATE PARK...NEBO...CHILHOWIE AND ATKINS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES POSSIBLE IN THE WARNED
AREA.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
PLEASE RELAY ANY REPORTS OF FLOODING INCLUDING MUDSLIDES...OR ROAD
CLOSURES TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING
TOLL FREE...1...8 6 6...2 1 5...4 3 2 4. DELAYED REPORTS ARE WELCOME.
&&
LAT...LON 3697 8145 3676 8135 3671 8145 3671 8154
3669 8153 3667 8154 3664 8162 3688 8174
$$
PC2 follow-up statements
000
WGUS71 KRNK 270546
FFSRNK
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
146 AM EDT MON JUL 27 2009
VAC173-271045-
/O.CON.KRNK.FF.W.0075.000000T0000Z-090727T1045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SMYTH VA-
146 AM EDT MON JUL 27 2009
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 645 AM EDT FOR
SMYTH COUNTY...
AT 139 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
SHOW MODERATE TO HEAVY RAINFALL OVER FROM THUNDERSTORMS OVER PARTS
OF THE WARNED AREA. RAINFALL AMOUNTS FROM NWS RADAR INDICATE 1.5 TO
2.5 INCHES OF RAIN HAVE FALLEN IN THE PAST 3 HOURS OVER SOUTHWEST
SMYTH COUNTY. RAINFALL HAS BEEN HEAVIEST IN THE THE FOLLOWING SMALL
STREAM BASINS WHICH MAY FLOOD...GROSSES CREEK...SAINT CLAIR
CREEK...EAST FORK HALL CREEK...HOPKINS BRANCH AND CROOKED CREEK.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MOUNT ROGERS
NATIONAL RECREATION AREA...HUNGRY MOTHER STATE PARK...THOMAS
BRIDGE...SUGAR GROVE...NEBO...MARION...CHILHOWIE...ATKINS AND ADWOLF
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
&&
LAT...LON 3697 8145 3676 8135 3671 8145 3671 8154
3669 8153 3667 8154 3664 8162 3688 8174
$$
PC000
WGUS71 KRNK 270814
FFSRNK
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
414 AM EDT MON JUL 27 2009
VAC173-270824-
/O.CAN.KRNK.FF.W.0075.000000T0000Z-090727T1045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SMYTH VA-
414 AM EDT MON JUL 27 2009
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR SMYTH COUNTY...
FLOODING HAS ENDED OVER THE WARNED AREA...THUS THE FLASH FLOOD
WARNING HAS BEEN CANCELLED.
LAT...LON 3697 8145 3676 8135 3671 8145 3671 8154
3669 8153 3667 8154 3664 8162 3688 8174
$$
PCWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this flash flood warning went out at Jul 27, 12:39 AM EDT, 15 minutes earlier.
Area forecast discussion, Jul 27, 12:39 AM EDT, 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 1239 AM EDT MON JUL 27 2009 .SYNOPSIS... A SLOW MOVING COLD FRONT WILL MOVE EAST TOWARD THE MOUNTAINS THIS MORNING...BEFORE STALLING OUT. THE FRONT WILL THEN DISSIPATE TUESDAY. THIS WILL KEEP A CONTINUED CHANCE OF SHOWERS AND STORMS INTO THE EARLY THIS WEEK. && .NEAR TERM /THROUGH TODAY/... WV LOOP AND LATEST RUC SHOWING A WEAK VORT MOVING ACROSS SW VA. TWO AXES OF INSTABILITY EXIST...ONE OVER THE KY/VA/TN BORDER AREA INTO THE TN VALLEY...AND ANOTHER ACROSS THE ERN HALF OF THE CWA. ATTM...CONVECTION SEEMS TO BE LINED UP ALONG I-81 CORRIDOR AND BLOSSOMING IN THE PIEDMONT. HAVE UPPED POPS TO CATEGORICAL IN THESE AREA THROUGH 06Z...THEN BLENDING THE LATEST LOCAL WRF...AS IT GENERALLY HAS THE IDEA OF KEEPING POPS AROUND ALL NIGHT...BUT TRENDING HIGHEST POPS JUST EAST OF WHERE THE ACTIVITY IS NOW. WILL KEEP THE PRE DAWN POPS AS IS...BUT MAY NEED TO RAISE THEM DEPENDING ON HOW MUCH THE AIRMASS GETS WORKED OVER WITH ONGOING CONVECTION. WEAK COLD FRONT REMAINS WELL TO THE NW OF THE AREA LOW TEMPS CLOSE TO THE LATEST MET MOS...QUITE SIMILAR TO LOWS OF THE PAST FEW NIGHTS. WEAKENING S/W SWINGS THRU MONDAY AND LOOKS TO COINCIDE WITH HEATING ESPCLY ACROSS THE EAST THRU EARLY EVENING. LATEST GUIDANCE ALSO SHOWS BETTER PWATS AND RIBBON OF HIGHER 85H THETA-E ALONG/EAST OF THE BLUE RIDGE WHERE BEST CONVERGENCE PROGGED. INSTABILITY PROVIDED SOME HEATING ALSO ENOUGH TO FOCUS HIGHEST POPS CENTRAL/EASTERN ZONES FROM LATE MORNING ON INTO LATE MONDAY. GIVEN WEAKENING WIND FIELDS AND A LITTLE MORE WESTERLY FLOW...APPEARS THE SEVERE THREAT LESS BUT SOME DRYING ALOFT COULD POSE MORE OF A ISOLATED WIND PROBLEM ESPCLY EAST LATER IN THE DAY. SINCE EXPECT SHRA TO INIT CLOSER TO THE BLUE RIDGE...RUNNING HIGHER CHANCE POPS THERE EARLY ON...THEN SHIFTING OFF TO THE SE WHERE MAY NEED LOW LIKELYS LATER ON. && .SHORT TERM /TONIGHT THROUGH 6 PM TUESDAY/... WEAK UPPER TROF FINALLY LIFTS EAST OF THE FORECAST AREA LATER MONDAY NIGHT INTO TUESDAY...BUT WEAK SHORTWAVES RIDING THROUGH SOUTHWEST FLOW OVERTOP THETA-E RIDGE STILL OVER THE AREA MEANS ANOTHER SHOT FOR SCT STORMS TUES AFTERNOON. HOWEVER BEFORE THIS SHOULD FINALLY SEE A PERIOD OF SOME DRYING LATER MONDAY NIGHT INTO TUESDAY MORNING GIVEN DRYING ALOFT AND LITTLE SUPPORT ALOFT. AMOUNT OF CLOUD COVER WILL BE KEY FOR HIGH TEMPS AND THE AMOUNT OF CAPE. FOR NOW...WENT BETWEEN GFS AND NAM MOS VALUES FOR HIGHS. && .LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/... OVERALL AGAIN NOT A LOT OF CHANGE THRU THE EXTENDED PERIOD WITH THE MEAN 5H TROF STILL LINGERING TO THE NW AND MOIST/DEEP SW FLOW IN PLACE. THIS COMBINED WITH HEATING SHOULD MAKE FOR DAILY CHANCES OF SHOWERS AND STORMS...WITH THE HIGHEST POPS IN THE AFTERNOON OR EVENING...AND TO A LESSER DEGREE OVERNIGHT. HOWEVER TIMING OF RIPPLES OF S/W ENERGY SPINNING EAST OUT OF THE MAIN TROF EARLY ON FOLLOWED BY THE NEXT SLOWING COLD FRONT WILL LIKELY LEAD TO ENHANCED COVERAGE FROM TIME TO TIME. THIS SCENARIO LOOKS MOST LIKELY WED WITH DEEPER RH RETURNING WELL IN ADVANCE OF THE UPSTREAM FRONT WED AND THEN AGAIN ON FRIDAY WITH THE FRONT POSSIBLY DIPPING THRU FROM THE NORTH. OTRW WENT WITH LESS SHRA/TSRA CHANCES TUE NIGHT GIVEN A LITTLE DRYING ALOFT IN THE WAKE OF THE INITIAL FRONT WASHING OUT. PWATS THEN SURGE BACK WED AS DEEPER SW FLOW REDEVELOPS AND LINGER THRU WEEKS END AHEAD OF THE BOUNDARY. THINK COVERAGE A LITTLE MORE SCATTERED THU...THEN INCREASING AGAIN FRIDAY ALONG THE FRONT AS SEEN VIA THE 00Z ECMWF. THUS BUMPED UP POPS TO HIGHER CHANCES THRU FRIDAY WITH AFTERNOON/EMPHASIS ON HEAVY RAIN POTENTIAL PER TROPICAL TYPE AIR IN PLACE. THE WEEKEND ALL DEPENDENT UPON HOW FAR SOUTH THE FRONT GETS AND LOCAL CONVECTIVE OUTFLOW THAT TAKES SHAPE. FOR NOW LOOKS LIKE WHATS LEFT OF THE BOUNDARY MAY STALL EAST-WEST ACROSS THE CWA MAKING FOR AT LEAST SCATTERED DIURNAL CONVECTION SIMILAR TO CURRENT SYNOPTIC TRENDS. TEMPS REMAIN A PERSISTENCE FORECAST WITH HIGHS 75-82 WEST...MID/UPPER 80S EAST AND MAINLY MUGGY 60S FOR LOWS. && .AVIATION /06Z MONDAY THROUGH FRIDAY/... WITH THE QUASI-STATIONARY BOUNDARY RESIDING OVER THE SOUTHERN OHIO VALLEY...THE AREA WILL REMAIN IN THE WARM SECTOR AGAIN TONIGHT. AFTERNOON HEATING AND SOME JET DYNAMIC HAVE GENERATED ANOTHER CLUSTER OF STORMS ALONG THE BOUNDARY AND WILL ENTER/MOVE ACROSS THE MOUNTAINS THIS EVENING. MODERATE INSTABILITIES REMAINING OVER THE AREA WILL BRING ANOTHER ROUND OF STRONG STORMS THROUGH THIS EVENING. MORE ORGANIZED CONVECTION SHOULD REMAIN ACROSS THE WEST AND SOMEWHAT DIMINISH THROUGH THE OVERNIGHT HOURS WITH LOSE OF HEATING. ACROSS EASTERN NORTH CAROLINA...ISOLATED TO SCATTERED CELLS ARE MOVING TO THE NORTHEAST AND COULD INVADE COUNTIES EAST OF THE BLUE RIDGE. THERE WAS CONVECTION EARLY THIS AFTERNOON OVER THE VIRGINIA PIEDMONT WHICH IS ALONG THE COAST THIS EVENING. ONE AREA OF CONCERN FOR STRONGER STORM IN THE EAST IS ACROSS THE NORTH CAROLINA PIEDMONT AND FOOTHILLS WHERE AFTERNOON CONVECTION DID NOT REMOVE THE INSTABILITIES. ALSO EVIDENT ON 2318Z SUN MOSAIC RADAR IS A BOUNDARY MOVING TO THE NORTHWEST ACROSS CENTRAL NORTH CAROLINA. THIS MAY HELP IGNITE CONVECTION ACROSS RNK NORTH CAROLINA COUNTIES. CONVECTION POSSIBILITIES ARE GOOD FOR ALL TAF SITES OVERNIGHT. HOWEVER TIMING CONVECTION...ESPECIALLY IN THE EAST (LYH/DAN) WILL BE A LITTLE TOUGH. I HAVE PLACED THE BEST TIMING FOR SHOWERS TO MOVE OVER A TAF SITE BUT MAY NEED TO AMEND THROUGH THE EVENING. AFTER SUNSET...LOSE OF HEATING SHOULD HAVE THESE STORMS DIMINISHING IN AREAL COVERAGE BUT LINGER THROUGH THE EARLY MORNING HOURS. MVFR/IFR FOG POSSIBLE AT ANYONE SITE WITH SATURATED GROUND IF THEY CAN GET ENOUGH CLEARING TO TAKE PLACE AFTER THE SHOWERS MOVE OUT OF THE AREA. MONDAY THRU THURSDAY...A SERIES OF COLD FRONTS WILL KEEP SCATTERED SHRA/TSRA IN THE FORECAST WITH LOCALIZED IFR/MVFR CONDITIONS. OVERNIGHT VALLEY/RIVER FOG IS LIKELY. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...JH/WP NEAR TERM...JH/WP SHORT TERM...JH LONG TERM...JH AVIATION...JH/RCS
Hazardous weather outlook, Jul 26, 3:43 PM EDT, 9 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 343 PM EDT SUN JUL 26 2009 NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059- WVZ042>045-271945- ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES- YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON- CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE- PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL- APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE- GREENBRIER- 343 PM EDT SUN JUL 26 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 26, 10:40 PM EDT, 2 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1040 PM EDT SUN JUL 26 2009
VAZ009-015-270345-
GRAYSON VA-SMYTH VA-
1040 PM EDT SUN JUL 26 2009
...A STRONG THUNDERSTORM WILL AFFECT GRAYSON AND SMYTH COUNTIES...
AT 1039 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES EAST OF
ABINGDON...MOVING EAST AT 30 MPH.
WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
THIS STORM WILL BE NEAR CHILHOWIE AROUND 1100 PM...MOUNT ROGERS
SUMMIT AROUND 1115 PM...TROUTDALE AROUND 1130 PM AND FLATRIDGE AROUND
1145 PM.
LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER
UPDATES OR POSSIBLE WARNINGS.
LAT...LON 3694 8136 3657 8118 3659 8167 3659 8168
3661 8167 3663 8161 3664 8163 3677 8169
3684 8175
EXPERIMENTAL
AMSSpecial weather statement, Jul 26, 11:16 PM EDT, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1116 PM EDT SUN JUL 26 2009
VAZ033-034-270415-
BEDFORD VA-FRANKLIN VA-
1116 PM EDT SUN JUL 26 2009
...A STRONG THUNDERSTORM WILL AFFECT BEDFORD...CITY OF BEDFORD AND
FRANKLIN COUNTIES...
AT 1113 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES NORTH OF
ROCKY MOUNT...MOVING NORTHEAST AT 25 MPH.
WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
THIS STORM WILL BE NEAR WESTERN SMITH MOUNTAIN LAKE AROUND 1115 PM...
MONETA AROUND 1145 PM...THE D-DAY MEMORIAL AROUND MIDNIGHT AND
BEDFORD CITY AROUND 1215 AM.
LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER
UPDATES OR POSSIBLE WARNINGS.
LAT...LON 3740 7954 3711 7941 3706 7945 3707 7947
3706 7948 3705 7948 3704 7952 3706 7956
3704 7957 3704 7959 3702 7960 3697 7980
3713 7997
EXPERIMENTAL
AMSSpecial weather statement, Jul 26, 11:43 PM EDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1143 PM EDT SUN JUL 26 2009
VAZ044-045-058-270415-
CAMPBELL VA-HALIFAX VA-PITTSYLVANIA VA-
1143 PM EDT SUN JUL 26 2009
...A THUNDERSTORM WITH HEAVY RAIN WILL AFFECT CAMPBELL...HALIFAX AND
PITTSYLVANIA COUNTIES...
AT 1141 PM EDT...A THUNDERSTORM WITH HEAVY RAIN WAS LOCATED 6 MILES
NORTHWEST OF CHATHAM...MOVING NORTHEAST AT 25 MPH.
WIND GUSTS TO 40 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THIS
SHOWER. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE
WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS. EXPECT FREQUENT CLOUD TO GROUND LIGHTNING. DO NOT STAY IN
THE OPEN OR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE
INDOORS WHEN A THUNDERSTORM APPROACHES.
THIS STORM WILL BE NEAR GRETNA AROUND MIDNIGHT AND MT AIRY AROUND
1215 AM.
LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER
UPDATES OR POSSIBLE WARNINGS.
LAT...LON 3678 7948 3698 7961 3703 7960 3705 7953
3701 7947 3702 7946 3707 7948 3706 7945
3709 7943 3723 7904 3699 7890 3698 7890
EXPERIMENTAL
AMSSpecial weather statement, Jul 27, 12:07 AM EDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1207 AM EDT MON JUL 27 2009
VAZ009-270445-
SMYTH VA-
1207 AM EDT MON JUL 27 2009
...A STRONG THUNDERSTORM WILL AFFECT SMYTH COUNTY...
AT 1205 AM EDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES NORTHEAST
OF MARION...MOVING NORTHEAST AT 30 MPH.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
THIS STORM WILL BE NEAR MARION WYTHEVILLE AROUND 1215 AM.
LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER
UPDATES OR POSSIBLE WARNINGS.
LAT...LON 3700 8142 3691 8133 3677 8126 3675 8131
3673 8140 3671 8144 3671 8154 3669 8153
3668 8154 3665 8161 3689 8176
EXPERIMENTAL
PCSpecial weather statement, Jul 27, 12:20 AM EDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1220 AM EDT MON JUL 27 2009
VAZ035-044>046-059-270515-
AMHERST VA-APPOMATTOX VA-CAMPBELL VA-CHARLOTTE VA-PITTSYLVANIA VA-
1220 AM EDT MON JUL 27 2009
...STRONG THUNDERSTORMS WILL AFFECT
AMHERST...APPOMATTOX...CAMPBELL...CHARLOTTE AND PITTSYLVANIA
COUNTIES...
AT 1219 AM EDT...AN AREA OF STRONG THUNDERSTORMS WAS LOCATED 9 MILES
NORTHEAST OF HURT...MOVING NORTHEAST AT 30 MPH.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
EXPECT FREQUENT CLOUD TO GROUND LIGHTNING FROM THIS STORM. DO NOT
STAY IN THE OPEN OR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.
THIS STORM WILL BE NEAR GLADYS AROUND 1230 AM...SPRING MILLS AROUND
1245 AM AND APPOMATTOX NATIONAL HISTORIC PARK AROUND 100 AM.
LAT...LON 3715 7868 3703 7904 3705 7908 3705 7910
3700 7911 3699 7914 3718 7931 3755 7894
3740 7870
EXPERIMENTAL
PCSpecial weather statement, Jul 27, 12:34 AM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1234 AM EDT MON JUL 27 2009
VAZ014-022-270515-
MONTGOMERY VA-ROANOKE VA-
1234 AM EDT MON JUL 27 2009
...A STRONG THUNDERSTORM WILL AFFECT CITY OF RADFORD...MONTGOMERY AND
ROANOKE COUNTIES...
AT 1232 AM EDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES SOUTHWEST
OF BLACKSBURG...MOVING NORTHEAST AT 30 MPH.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
EXPECT FREQUENT CLOUD TO GROUND LIGHTNING FROM THIS STORM. DO NOT
STAY IN THE OPEN OR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.
THIS STORM WILL BE NEAR MERRIMAC AROUND 1245 AM AND BRADSHAW AROUND
100 AM.
LAT...LON 3735 8027 3736 8023 3715 8011 3706 8054
3714 8058 3714 8054 3716 8053 3717 8056
3719 8056 3719 8059 3721 8062 3723 8062
3727 8052 3736 8034
EXPERIMENTAL
PCThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 9:00 PM EDT | Special Weather Statement | RNK | Rockbridge, City of Buena Vista, City of Lexington | 30 min |
| Jul 26, 10:40 PM EDT | Special Weather Statement | RNK | Smyth | 65 min |
| Jul 26, 11:16 PM EDT | Special Weather Statement | RNK | Bedford | 59 min |
| Jul 26, 11:43 PM EDT | Special Weather Statement | RNK | Pittsylvania | 32 min |
| Jul 27, 12:07 AM EDT | Special Weather Statement | RNK | Smyth | 38 min |
| Jul 27, 12:20 AM EDT | Special Weather Statement | RNK | Appomattox, Campbell | 55 min |
| Jul 27, 12:34 AM EDT | Special Weather Statement | RNK | Montgomery, City of Radford | 41 min |
| Jul 27, 1:08 AM EDT | Special Weather Statement | RNK | Wythe | 52 min |
| Jul 27, 1:51 AM EDT | Special Weather Statement | RNK | Montgomery, City of Radford | 39 min |
| Jul 27, 2:23 AM EDT | Flash Flood Warning | RNK | Montgomery, Roanoke, City of Roanoke, City of Salem | 2 hr |
| Jul 27, 3:22 AM EDT | Special Weather Statement | RNK | Grayson, City of Galax | 53 min |
| Jul 27, 4:04 PM EDT | Special Weather Statement | RNK | City of Danville | 56 min |
| Jul 27, 4:05 PM EDT | Special Weather Statement | RNK | Halifax | 55 min |
| Jul 27, 4:13 PM EDT | Special Weather Statement | RNK | Bedford | 62 min |
Nearby
Flash Flood Warnings in Virginia, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.